Alert archive / West Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at May 28, 2014, 6:47 PM EDT for Jackson County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 6:47 PM EDT (22:47 UTC)
- Expired
- May 28, 2014, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, WV
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239
WWUS81 KRLX 282247
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT WED MAY 28 2014
OHZ085-WVZ008-282345-
JACKSON WV-MEIGS OH-
647 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA UNTIL
745 PM EDT...
AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOPING OVER THE SAME AREA...OF SOUTHEAST MEIGS COUNTY OHIO...AND
NORTHERN JACKSON COUNTY IN WEST VIRGINIA AT LEAST THROUGH 745 PM.
HEAVY RAINFALL WILL RESULT INTO SUDDEN RISES OF CREEKS AND SMALL
STREAMS...PARTICULARLY LITTLE SANDY CREEK...COON RUN...LITTLE POND
CREEK AND WASHINGTON RUN IN NORTHEAST JACKSON WEST VIRGINIA.
IN MEIGS COUNTY OHIO...MOST OF THE HEAVY RAIN WILL FALL OVER LAUCKS
RUN...FORKED RUN...AND OLD TOWN CREEK.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
147 AND 156 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8153 3898 8153 3896 8155 3892 8150
3895 8191 3897 8192 3907 8192 3907 8168
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 28, 6:05 PM EDT, 42 minutes earlier.
Area forecast discussion, May 28, 6:05 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT WED MAY 28 2014
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS THROUGH
THURSDAY. DRIER AIR FILTERS SOUTH BY LATE FRIDAY. HIGH PRESSURE
FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
6PM UPDATE...JUST A FEW TWEAKS TO THE GRIDS...BASED ON CURRENT
CONDITIONS. TEMPERATURES DROPPING SEVERAL DEGREES AT SOME SPOTS
THAT HAVE RECEIVED PRECIPITATION. GENERALLY AN INCH TO AN INCH AND
A HALF OF PRECIPITATION OBSERVED SO FAR ACROSS NORTHERN WV AND
ADJACENT OHIO COUNTIES THIS EVENING. WILL CONTINUE TO MONITOR FOR
POTENTIAL WATER ISSUES.
PREVIOUS DISCUSSION FOLLOWS...
A WARM...VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE WITH
WEAK NORTHWEST FLOW ALOFT. A COLD FRONT TO OUR NORTH WILL SLOWLY
DROP SOUTH LATE TONIGHT AND THURSDAY INTO OUR AREA UNDER THIS WEAK
NORTHWEST FLOW ALOFT...AND INTERACT WITH THIS SUMMER LIKE
ATMOSPHERE. THE MODELS ARE IN REASONABLE AGREEMENT ON THE FRONT
WHICH WILL TOUCH OUR NORTHERN BORDER THIS EVENING...THEN STRUGGLE
SOUTHWARD ACROSS THE NORTH TONIGHT...POSSIBLY DISSIPATING OVER THE
CENTRAL AND SOUTHERN WEST VIRGINIA DURING THURSDAY. IN ANY
CASE...REGARDLESS OF WHAT HAPPENS TO THE FRONT THURSDAY...THE
DEEPER MOISTURE WILL CONTINUE SOUTHWARD WITH MOST OF THE
CONVECTION INTO SOUTHEASTERN SECTIONS BY THURSDAY EVENING AS
NORTHWEST FLOW ALOFT BEGINS TO STRENGTHEN. OUTSIDE OF THE DIURNAL
STORMS THIS AFTERNOON AND EVENING...THE BEST CHANCE OF ORGANIZED
STORMS WILL BE AHEAD OF THE FRONT ACROSS THE NORTH TONIGHT...AND
INTO CENTRAL AND SOUTHERN SECTIONS THURSDAY. WITH HEAVY RAIN
POTENTIAL OVER A RELATIVELY LONG PERIOD OF TIME...THE FLASH FLOOD
WATCH CONTINUES THROUGH THURSDAY. QPF MAY BE HIGHLY VARIABLE AND
DEPENDS ON THE EVOLUTION AND PROGRESS OF THE CONVECTION.
FOR TEMPERATURES...CONTINUE TO GO ON THE HIGH SIDE TONIGHT WITH ALL
THE MOISTURE...AND ACTUALLY LEANING ON THE COOLER SIDE NORTH
THURSDAY WITH ALL THE CLOUDS AND CONVECTION. SEEMS THE BETTER COLD
ADVECTION LAGS BEHIND THE FRONT...AND NOT MUCH OF A FACTOR IN THE
NORTH THURSDAY FOR COOLING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK COLD FRONT WILL BE PUSHING SLOWLY SOUTHEAST THURSDAY
NIGHT...WITH THE BOUNDARY EXPECTED TO BE SOUTH OF OUR AREA BETWEEN
12 TO 15 UTC FRIDAY. AS THIS FEATURE PUSHES SOUTHEAST...EXPECT
PRECIP CHANCES AND ANY HEAVY RAIN THREAT WILL ALSO PUSH SOUTHEAST.
HIGH PRESSURE WILL THEN BUILD IN FRIDAY WITH PRECIP CHANCES COMING
TO AN END REGION-WIDE FRIDAY AFTERNOON. SATURDAY SHOULD BE
DRY...WITH TEMPERATURES REMAINING ABOVE NORMAL.
MET/MAV NUMBERS LOOK REASONABLE AND ARE CLOSE TO PREVIOUS FORECASTED
HIGHS/LOWS...SO WILL GENERALLY BE FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY WENT WITH WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE
WILL SLIDE SOUTHEAST...ALLOWING A FRONT TO APPROACH FROM THE
NORTHWEST. SEVERAL MID-LEVEL FEATURES ARE ALSO FORECAST TO PUSH
EAST ACROSS THE AREA.
AS A RESULT...DRY CONDITIONS SATURDAY NIGHT WILL GIVE WAY TO CHANCES
FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD.
WPC TEMPS LOOK GOOD...BUT MADE SOME MINOR TWEAKS TO MATCH UP BETTER
WITH THE NEIGHBORS.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
LOTS OF MOISTURE AND INSTABILITY IN THE ATMOSPHERE...WITH A COLD
FRONT SLOWLY DROPPING SOUTHEASTWARD THRU THE AREA THURSDAY.
THRU 01Z...VFR SCT-BKN 3500-4500 AGL...EXCEPT LOWER IN SCATTERED TO
NUMEROUS DIURNAL SHOWERS/TSTMS.
AFTER 01Z...MORE ORGANIZED SHOWERS/TSTMS DEVELOP IN THE NORTH AS A
COLD FRONT APPROACHES...WHILE CENTRAL AND SOUTH SHOULD SEE A
RELATIVE LULL IN THE ACTIVITY. GENERALLY BECOMING MVFR IN THE MORE
WIDESPREAD CONVECTION NORTH 06Z TO 12Z...REMAINING VFR IN THE
CENTRAL AND SOUTH. FOG WILL BE AN ISSUE 06Z TO 13Z IN AREAS THAT
RECEIVE RAIN THIS AFTERNOON AND EVENING...SO WILL INTRODUCE MVFR FOG
FOR NOW.
AFTER 13Z THURSDAY...GENERALLY MVFR CONDITIONS WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS...AS THE COLD FRONT STRUGGLES
SOUTHEASTWARD THRU THE AREA.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM
ALTERNATE SCENARIOS: MESOSCALE THUNDERSTORM COMPLEXES MAY DISTORT
THE TIMING AND COVERAGE OF STORMS. FOG TONIGHT AGAIN DEPENDS ON
AFTERNOON RAINS AND ANY BREAKS IN THE CLOUDS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H M M H H H
PKB CONSISTENCY H H H H H H H M M H H H
CKB CONSISTENCY H H H H H H H M H H H H
AFTER 00Z FRIDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS INTO THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ005>008-
013>020-024>040-046-047.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ009>011.
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ083-085>087.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ066-067-
075-076-084.
KY...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...JSH/JMV
NEAR TERM...JMV/SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...JMVHazardous weather outlook, May 28, 6:37 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 637 AM EDT WED MAY 28 2014 KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>020-024>040- 046-047-291045- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-WVZ009>011-291045- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 4:11 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT WED MAY 28 2014
WVZ010-011-020-282045-
DODDRIDGE WV-PLEASANTS WV-TYLER WV-
411 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...NORTHERN DODDRIDGE AND
PLEASANTS COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MIDDLEBOURNE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALMA AROUND 430 PM...LIMA AROUND 440 PM AND
CANTON AROUND 450 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8082 3948 8071 3948 8067 3946 8062
3944 8061 3929 8066 3935 8089 3936 8089
3939 8092 3936 8095 3940 8108 3956 8102
3959 8098 3960 8092
12Special weather statement, May 28, 5:22 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT WED MAY 28 2014
WVZ019-020-030>032-039-040-047-282215-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-LEWIS WV-RANDOLPH WV-RITCHIE WV-
TAYLOR WV-UPSHUR WV-
522 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN RITCHIE...NORTHERN
UPSHUR...TAYLOR...BARBOUR...DODDRIDGE...NORTHERN RANDOLPH...HARRISON
AND NORTHERN LEWIS COUNTIES UNTIL 615 PM EDT...
AT 518 PM EDT...STRONG THUNDERSTORMS OVER THE AREA WERE MOVING EAST
AT 15 MPH.
THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE USE CAUTION AND SLOW DOWN WHILE DRIVING THROUGH THE AREA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3887 7972 3896 8062 3904 8073 3910 8074
3911 8081 3932 8110 3936 8089 3930 8088
3936 8079 3941 8022 3938 7989 3931 7989
3923 7980 3913 7983 3909 7978 3904 7977
3901 7966
21Special weather statement, May 28, 5:25 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT WED MAY 28 2014
WVZ032-040-047-282200-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-
525 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TAYLOR...NORTHERN BARBOUR AND
EXTREME NORTHERN RANDOLPH COUNTIES UNTIL 600 PM EDT...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PHILIPPI...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOATSVILLE AROUND 530 PM...NESTORVILLE AROUND
540 PM...MONTROSE AROUND 550 PM AND KERENS AROUND 600 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3895 7969 3918 8021 3924 8016 3934 8011
3926 7984 3925 7984 3925 7981 3923 7980
3913 7983 3909 7978 3904 7977 3902 7966
12Special weather statement, May 28, 5:44 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED MAY 28 2014
OHZ076-WVZ009>011-282245-
PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
544 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...NORTHERN WOOD...PLEASANTS
AND WASHINGTON COUNTIES UNTIL 645 PM EDT...
AT 537 PM EDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 10 MPH.
THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 16 IN OHIO...AND BETWEEN MILE MARKERS 183 AND 186 IN
WEST VIRGINIA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3960 8084 3955 8079
3941 8077 3934 8082 3934 8089 3939 8093
3934 8096 3935 8103 3930 8133 3948 8182
3948 8171 3952 8170 3959 8149 3963 8145
21Special weather statement, May 28, 6:16 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT WED MAY 28 2014
WVZ010-011-019-020-282245-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
616 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN RITCHIE...TYLER...
CENTRAL DODDRIDGE AND PLEASANTS COUNTIES UNTIL 645 PM EDT...
AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF ST.
MARYS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOUNTAIN AROUND 630 PM...WEST UNION AROUND
640 PM AND SMITHBURG AROUND 650 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3935 8059 3914 8069 3931 8120 3945 8113
3947 8111
12Special weather statement, May 28, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT WED MAY 28 2014
OHZ085-WVZ008-282345-
JACKSON WV-MEIGS OH-
647 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA UNTIL
745 PM EDT...
AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOPING OVER THE SAME AREA...OF SOUTHEAST MEIGS COUNTY OHIO...AND
NORTHERN JACKSON COUNTY IN WEST VIRGINIA AT LEAST THROUGH 745 PM.
HEAVY RAINFALL WILL RESULT INTO SUDDEN RISES OF CREEKS AND SMALL
STREAMS...PARTICULARLY LITTLE SANDY CREEK...COON RUN...LITTLE POND
CREEK AND WASHINGTON RUN IN NORTHEAST JACKSON WEST VIRGINIA.
IN MEIGS COUNTY OHIO...MOST OF THE HEAVY RAIN WILL FALL OVER LAUCKS
RUN...FORKED RUN...AND OLD TOWN CREEK.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
147 AND 156 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8153 3898 8153 3896 8155 3892 8150
3895 8191 3897 8192 3907 8192 3907 8168
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:58 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 42 hr |
| May 28, 4:11 PM EDT | Special Weather Statement | RLX | Tyler | 34 min |
| May 28, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 23 min |
| May 28, 5:22 PM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 53 min |
| May 28, 5:25 PM EDT | Special Weather Statement | RLX | Barbour | 35 min |
| May 28, 5:44 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 61 min |
| May 28, 6:16 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants | 29 min |
Nearby
Special Weather Statements in West Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.